Funnel Cloud, Northeast
- When
- January 20, 12:10 PM AST to 12:25 PM AST
- Where
- Northeast County, Fajardo
- Reported by
- NWS EMPLOYEE(OFF DUTY)
NWS employee reported funnel cloud east of Fajardo.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
NWS employee reported funnel cloud east of Fajardo.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Jan 20, 5:00 AM AST, 7 hours 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
500 AM AST MON JAN 20 2003
WINDS CONTINUED NORTHEAST THROUGH THE NIGHT BRINGING SHOWERS ACROSS
THE NORTHEAST PORTIONS OF PR. THE USVI REMAINED RELATIVELY DRY.
THESE PASSING SHOWERS OVER THE NORTHEAST PRODUCED A FEW ISOLATED
SPOTS OF CLOSE TO ONE INCH OF RAINFALL OVER FAJARDO AND LUQUILLO.
SATELLITE SHOWING A FEW MORE LITTLE PATCHES OF CLOUDS AND ISOLATED
SHOWERS TO PASS OVER THE USVI EARLY THIS MORNING. OTHERWISE
RELATIVELY FAIR WEATHER WILL CONTINUE UNTIL TUESDAY.
WILL CONTINUE WITH LOW SEAS THROUGH MONDAY INCREASING ON TUESDAY DUE
TO NORTHWEST SWELLS ARRIVING TO OUR WATERS. MODELS SHOWING INCREASE
IN MOISTURE ON WEDNESDAY INTO THURSDAY AS WINDS SHIFT AROUND TO THE
SOUTHEAST. BY THE END OF THE WORKWEEK WE WILL BE IN A LIGHT
SOUTHERLY FLOW AHEAD OF AN APPROACHING FRONT TO OUR NORTHWEST WHICH
WILL REMAIN IN OUR LOCAL VICINITY JUST TO THE NORTHWEST THROUGH NEXT
WEEKEND.
RGZ
EQUIPMENT: NO PROBLEMS AT THIS TIME.
.SJU...
.PR...NONE.
.VI...NONE.
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS GONE GRAPHICAL TAKE A
LOOK AT OUR NEW GRAPHICAL FORECAST AT:
HTTP://WWW.SRH.NOAA.GOV/DATA/IFPS/SJU/GFE (ALL LOWER CASE)
ADDITIONAL IMAGES ARE ON THE WAY
WRITTEN TEXT FORECASTS (IN ENGLISH OR SPANISH)...SATELLITE IMAGERY
...DOPPLER RADAR DATA...AND A VIRTUAL LIBRARY OF WEATHER INFORMATION
CAN BE FOUND AT THE NWS SAN JUAN WEB SITE AT:
HTTP://WWW.SRH.NOAA.GOV/SJU (ALL LOWER CASE).PRZ001>013-VIZ001-002-AMZ710>750-211000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST MON JAN 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS ANTICIPATED FOR TODAY AND TONIGHT. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2003Every state in 2003This day in weather historyWarnings in Puerto Rico, January 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5340118.